Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 26, 2014, 2:07 PM CST for 39 counties in Alabama. It took effect at Feb 27, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 2:07 PM CST (20:07 UTC)
- In effect from
- Feb 27, 2014, 12:00 PM CST
- Expired
- Feb 27, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS84 KBMX 262007 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CST WED FEB 26 2014 ...LOW RELATIVE HUMIDITY VALUES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY AFTERNOONS ACROSS ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-271200- /O.UPG.KBMX.FW.A.0007.140227T1800Z-140228T0000Z/ /O.NEW.KBMX.FW.W.0014.140227T1800Z-140228T0000Z/ /O.NEW.KBMX.FW.A.0008.140228T1700Z-140301T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 207 PM CST WED FEB 26 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR ALL OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY 11 AM THROUGH 6 PM CST FRIDAY. * WINDS...WILL BE FROM THE NORTH 5 TO 10 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 16 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
991 WWUS84 KBMX 271112 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 512 AM CST THU FEB 27 2014 ...LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY... ALZ011>015-017>050-280000- /O.CON.KBMX.FW.W.0014.140227T1800Z-140228T0000Z/ /O.CON.KBMX.FW.A.0008.140228T1700Z-140301T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 512 AM CST THU FEB 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...NORTHEAST 5 TO 10 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...HIGH FIRE DANGER. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
521 WWUS84 KBMX 280006 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 606 PM CST THU FEB 27 2014 ...LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AGAIN ON FRIDAY... ALZ011>015-017>050-281230- /O.EXP.KBMX.FW.W.0014.000000T0000Z-140228T0000Z/ /O.UPG.KBMX.FW.A.0008.140228T1700Z-140301T0000Z/ /O.NEW.KBMX.FW.W.0015.140228T1700Z-140301T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 606 PM CST THU FEB 27 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY ONCE AGAIN FOR ALL OF CENTRAL ALABAMA... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE RED FLAG WARNING FOR THIS THURSDAY AFTERNOON HAS EXPIRED AND IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR FRIDAY AS IT HAS BEEN REPLACED BY A RED FLAG WARNING. * WINDS...WILL BE FROM THE SOUTHEAST 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...HIGH FIRE DANGER. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:48 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 26, 11:48 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1148 AM CST WED FEB 26 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... UPDATED THE FORECAST EARLIER TO ADJUST RAINFALL POTENTIAL AND ADJUST TEMPERATURES AND DEWPOINTS FOR THE REST OF THE DAY. OVERALL HIGHS WERE PRETTY GOOD AND DID NOT MAKE ANY MAJOR CHANGES. RAIN SHOULD MOVE ON OUT OF THE AREA BY 3 PM AT THE LATEST. COLD WILL BE THE WORD FOR THE NIGHT WITH LOWS IN THE 20S AND POSSIBLY SOME UPPER TEENS IN THE FAR NORTH. 16 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED ENTIRE PERIOD WITH MODERATE NORTHERLY WINDS/GUSTS. POST FRONTAL CLEARING PROCESS STILL UNDERWAY WITH MID DECK ACROSS MGM/TOI AND CLEARING LINE PROGRESSING SOUTHWARD INTO NORTHERN TAF SITES. SOME COLD AIR STRATO CU SHOWING UP ON VIS SAT SHOTS OVER N AL...BUT NOT EXPECTING CEILINGS OF ANY SIGNIFICANT DURATION IF AT ALL. SOUTHERN STREAM OF CIRRUS ON SAT SEEMS TO BE HANDLED FAIRLY WELL BY GUIDANCE FOR A SLOWER OVERALL CLEARING PROCESS SOUTH...WITH CI HANGING ON INTO THE EVENING HOURS. POST FRONTAL WINDS NOT TOO HORRIBLE AS RELATIVELY WEAKER SFC HIGH PRESSURE IS NUDGING IN FROM THE SOUTHERN PLAINS...BUT MAY BE A BIT VARIABLE/GUSTY IN SPEED THIS AFTERNOON. OTHERWISE...NO SIGNIFICANT AVIATION IMPEDIMENTS NOTED. 02 && .FIRE WEATHER... A VERY DRY AIRMASS WORKS IN TONIGHT AND WILL ALLOW DEWPOINTS TO FALL EXTREMELY LOW DURING THE DAY THURSDAY. FIRE WEATHER CRITERIA WILL LIKELY BE MET AND A RED FLAG WARNING WILL LIKELY BE NEEDED. FRIDAY WILL BE DRY AS WELL AND WILL MONITOR FOR ANY NEEDED PRODUCTS WITH THE AFTERNOON UPDATE. && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 26, 12:05 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CST WED FEB 26 2014 ALZ011>015-017>050-271815- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1205 PM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DRY AIR MASS WILL PROVIDE CENTRAL ALABAMA WITH A HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA THURSDAY AND FRIDAY AFTERNOONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:07 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.